Help! Our son is physically abusive to his sister and us. He has been diagnosed with bipolar and ADHD. He is 16 years old. We live with our bedroom doors locked at night for fear he will hurt us. I don't want to live life like this anymore, but feel if we send him away we are giving up. He is drug and alcohol free, but for how long will that be, he has had drug tested. He has been to many psychologists, physchiatrists, mental health therapy, inpatient setting, etc. He is on lamictal, abilify, aderall, lithium. I am at my wits end. I am afraid to talk to him, wake him up or just disagree with him because of his retaliation. Any suggestions on medication changes? Maybe something we haven't tried. We have had tegretol, depakote, ritalin, respirdal, stratera, concerta, remeron, etc.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.